Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 743032, 8 pages
http://dx.doi.org/10.1155/2014/743032
Research Article

Local Stability for Iterative Roots of Orientation-Preserving Self-Mappings on the Interval

Department of Mathematics, Sichuan University, Chengdu, Sichuan 610064, China

Received 9 April 2014; Accepted 1 May 2014; Published 21 May 2014

Academic Editor: Yongkun Li

Copyright © 2014 Yingying Zeng. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Babbage, “An essay towards the calculus of functions,” Philosophical Transactions of the Royal Society of London, vol. 105, pp. 389–423, 1815. View at Publisher · View at Google Scholar
  2. M. K. Fort, Jr., “The embedding of homeomorphisms in flows,” Proceedings of the American Mathematical Society, vol. 6, pp. 960–967, 1955. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. J. Palis, Jr. and W. de Melo, Geometric Theory of Dynamical Systems: An Introduction, Springer, New York, NY, USA, 1982. View at MathSciNet
  4. G. Targoński, Topics in Iteration Theory, vol. 6, Vandenhoeck & Ruprecht, Göttingen, Germany, 1981. View at MathSciNet
  5. K. Baron and W. Jarczyk, “Recent results on functional equations in a single variable, perspectives and open problems,” Aequationes Mathematicae, vol. 61, no. 1-2, pp. 1–48, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. Kuczma, Functional Equations in a Single Variable, vol. 46 of Monograph in Mathematics, PWN, Warsaw, Poland, 1968. View at MathSciNet
  7. M. Kuczma, B. Choczewski, and R. Ger, Iterative Functional Equations, Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  8. J. Zhang, L. Yang, and W. Zhang, “Some advances on functional equations,” Advances in Mathematics, vol. 24, no. 5, pp. 385–405, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. A. Blokh, E. Coven, M. Misiurewicz, and Z. Nitecki, “Roots of continuous piecewise monotone maps of an interval,” Acta Mathematica Universitatis Comenianae, vol. 60, no. 1, pp. 3–10, 1991. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. L. Liu, W. Jarczyk, L. Li, and W. Zhang, “Iterative roots of piecewise monotonic functions of nonmonotonicity height not less than 2,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 75, no. 1, pp. 286–303, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. L. Liu and W. Zhang, “Non-monotonic iterative roots extended from characteristic intervals,” Journal of Mathematical Analysis and Applications, vol. 378, no. 1, pp. 359–373, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. K. Ciepliński, “On the embeddability of a homeomorphism of the unit circle in disjoint iteration groups,” Publicationes Mathematicae Debrecen, vol. 55, no. 3-4, pp. 363–383, 1999. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. M. C. Zdun, “On iterative roots of homeomorphisms of the circle,” Bulletin of the Polish Academy of Sciences. Mathematics, vol. 48, no. 2, pp. 203–213, 2000. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. L. Li, J. Jarczyk, W. Jarczyk, and W. Zhang, “Iterative roots of mappings with a unique set-value point,” Publicationes Mathematicae Debrecen, vol. 75, no. 1-2, pp. 203–220, 2009. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. T. Powierża, “Higher order set-valued iterative roots of bijections,” Publicationes Mathematicae Debrecen, vol. 61, no. 3-4, pp. 315–324, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. Z. Leśniak, “On fractional iterates of a homeomorphism of the plane,” Annales Polonici Mathematici, vol. 79, no. 2, pp. 129–137, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. T. Narayaninsamy, “Fractional iterates for n-dimensional maps,” Applied Mathematics and Computation, vol. 98, no. 2-3, pp. 261–278, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  18. N. Iannella and L. Kindermann, “Finding iterative roots with a spiking neural network,” Information Processing Letters, vol. 95, no. 6, pp. 545–551, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. L. Kindermann, “Computing iterative roots with neural networks,” in Proceedings of the 5th Conference Neural Information Processing, vol. 2, pp. 713–715, 1998.
  20. T. Narayaninsamy, “A connection between fractional iteration and graph theory,” Applied Mathematics and Computation, vol. 107, no. 2-3, pp. 181–202, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. Kobza, “Iterative functional equation x(x(t))=f(t) with f(t) piecewise linear,” Journal of Computational and Applied Mathematics, vol. 115, no. 1-2, pp. 331–347, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  22. W. Zhang and W. Zhang, “Computing iterative roots of polygonal functions,” Journal of Computational and Applied Mathematics, vol. 205, no. 1, pp. 497–508, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. B. Xu and W. Zhang, “Construction of continuous solutions and stability for the polynomial-like iterative equation,” Journal of Mathematical Analysis and Applications, vol. 325, no. 2, pp. 1160–1170, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. W. Zhang and W. Zhang, “Continuity of iteration and approximation of iterative roots,” Journal of Computational and Applied Mathematics, vol. 235, no. 5, pp. 1232–1244, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. W. Zhang, Y. Zeng, W. Jarczyk, and W. Zhang, “Local C1 stability versus global C1 unstability for iterative roots,” Journal of Mathematical Analysis and Applications, vol. 386, no. 1, pp. 75–82, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. R. Abraham and J. Robbin, Transversal Mappings and Flows, Benjamin, New York, NY, USA, 1967. View at MathSciNet
  27. R. S. Hamilton, “The inverse function theorem of Nash and Moser,” Bulletin of the American Mathematical Society. New Series, vol. 7, no. 1, pp. 65–222, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet